Results 1 to 9 of 9

Thread: Amitryptaline?

  1. #1
    Join Date
    Nov 2005
    Posts
    35
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Amitryptaline?

    hey!
    So, my doctor put me on Amitryptaline for my sleeping (since i wake up at least 5 times during the night) and i find i am aggressively hungry a lot, and of course, cotton mouth, but also, they're knocking me out and when i wake up i get reallllllly dizzy and fall down. is that normal?
    has anyone else taken it?

    thanks,

    - Bianca

  2. #2
    Join Date
    Apr 2007
    Location
    Fair Oaks California
    Posts
    308
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    heres a link to medicine plus you may want to look at, i dont think falling down should be a normal thing

    http://www.nlm.nih.gov/medlineplus/d...r/a682388.html
    Fair Oaks California

  3. #3
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I've never been on it, but my last dog did have to take it post-surgery, when she wouldn't stop licking her wound. It really helped her, but it was a short term thing.

    Is it helping you sleep? It seems that there are many options, so if side effects are an issue, it would be worth exploring with your doctor.
    Missy

  4. #4
    Join Date
    Nov 2005
    Posts
    35
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    thank you.
    xO

  5. #5
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Good luck! Not sleeping is the worst, because it makes all your others symptoms worse when you're exhausted - in my opinion.
    Missy

  6. #6
    Join Date
    May 2007
    Location
    Raleigh, North Carolina
    Posts
    203
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    My doctor put me on amitryptaline first because you can vary the dosage so much. After a few weeks he took me off because it causes you to gain weight and I was already on prednisone. I tried ambien, but it couldn't keep me asleep. I take lunesta now and it works fairly well, but it gives me (not everyone gets this) a horrible taste in my mouth, somewhat like I would imagine swallowing the moth in the commercial would be. It doesn't always happen and ultimately I've decided it is a small price to pay for getting a decent nights sleep.

  7. #7
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default

    Amytriptaline is an old OLD antidepressant. I am somewhat suprised that your doctor didn't prescribe something newer specifically for sleep, as you haven't mentioned any depression symptoms. There are many other sleep meds out there if you truly can't deal with amytriptaline side effects. Do talk to your doctor about them. Love, Kathy

  8. #8
    Join Date
    May 2007
    Location
    New Zealand
    Posts
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi, Amitrip is prescribed for the fact it causes less symptoms for using it off and on. Loss of balance is common, and that is why I try and use it no more than five days on, and maybe three off. Weight gain has not been an issues, because I have taken the choice not to comfort eat on my flare days, and I have lost 11kg's (sorry I haven't checked on the pounds lol). Amitrip helps to relax the muscles, which of course are affected with lupus. I am only speaking in support, as I use it, and am in better control of my symptomes because of. All the best.
    Namaste,
    Peace, Love and Happiness

  9. #9
    Join Date
    Jun 2007
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Evail.. yes same med

    Yes Evail is old antidepessant, but has also is an OLD sleeping aide for years.. Ive used it for my whiplash injury to start...and it works well.. and has LESS sides effects then al these new slepp aides...
    The dizziness could mean it too high a dose to start..talk to doc about reducing it, but it a good med for sleep as you can use it any time.. and its works...and you have no side effects if you stop taking it.. Ive used it for yrs off and on.. and thats what i like about it.. Could be you are sensitive to the med..
    But you also need to plan you sleep schedule too..if you walk up in the nite,, as a normal pattern for ..ig..bathroom...then just do that and go
    straight back to bed.. but if you sleeping a short time and then get up for your day..well of course you can still be sleepy.. Plan 8 hrs for your sleep! You may have to relearn to have a good sleep pattern..Planning is a must...dont sat and watch tv all nite. or play video games to amuse yourself...read a book as if you fall asleep..no problem....

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •